DThe Bahamas are facing an unexplained case: three American tourists died on Friday in the Caribbean country. Three American citizens have been found dead in a luxury hotel on the island of Exuma. Two men and a woman were among the victims, CNN reported. Another woman, also American, was injured and airlifted to a hospital in the capital, Nassau. Her husband, with whom she wanted to celebrate her birthday in holiday paradise, has died. The woman reportedly woke up in the morning with her legs and arms swollen and unable to move. It is said that she was lying on the ground screaming for help. Another victim was found in the bathroom, according to media reports. The body was leaning against the wall. Now the police are investigating. The local press has already given a name to the mysterious incident: “the sandal incident”.
The Deputy Prime Minister of the Bahamas does not currently assume any intentional acts. A pathologist would perform an autopsy and attempt to determine the cause of death, Chester Cooper said on Sunday. No trace of violence or injury was found on the bodies. However, the victims reportedly suffered convulsions beforehand. An official statement said: “Our thoughts and prayers are with the families affected.”
The tourists had already gone to the hospital feeling nauseous and dizzy and had checked themselves, Health Secretary Michael Darville said. According to the Department of Health, there is no danger to other holidaymakers at the resort. “We believe this was an isolated incident in a specific location,” Secretary Darville said. The Bahamas is an archipelago of over 700 islands.
Meanwhile, police are investigating a theory that the victims may have been killed by toxic air conditioner coolant. A victim room neighbor provided a clue via social media. He wrote that the air conditioner would have woken him several times even in the next room when it turned on. He indicated poisoning. However, according to experts, heat transfer fluids present a rather low risk: they would have to escape in large doses to become dangerous.